From the late 1950s to the late 1980s, tricyclic antidepressants (TCAs) were prescribed extensively for the treatment of a wide range of psychiatric disorders. Although selective serotonin reuptake inhibitors (SSRIs) have become first-line therapy in the management of depression, TCAs are still used in depression, neuropathic pain, nocturnal enuresis, panic disorder, attention-deficit/hyperactivity disorder (ADHD) and obsessive-compulsive disorder. The severe morbidity and mortality associated with the overdoses of these drugs is well documented. Factors that increase the risk of toxicity include advancing age, cardiac status, and concomitant use of other drugs. :Intoxication due to overdoses of TCA intentionally or accidentally is frequently encountered in the clinic and the features include neurological, cardiac and anticholinergic signs. For diagnostic evaluation, electrocardiographic changes are used while serum TCA levels do not help to guide the therapy. As the mortality rate of TCA poisoning is very high, emergent management must be facilitated. Management of TCA intoxication includes detailed assessment and primary medical treatment requires air-way supply, oxygen administration, gastrointestinal decontamination, providing proper circulation (overcoming cardiac conduction disturbances and hypotension) and preventing seizures. Though there is no real antidote for TCAs, sodium bicarbonate was shown to be effective in preventing ventricular arrhythmias and hypotension, and resolving metabolic acidosis. Several treatment strategies with different agents in TCA intoxication were proposed in the prevention of neurological and anticholinergic effects. Therapy must be individualized mostly according to the condition of the patient.